Aa
Aa
A
A
A
Close
Avatar universal

Dark Patch on Lips

My lips have a horrible darker patch!
My lips have a darker patch on the middle of them, It looks really disgusting, I noticed the problem about a year ago. It could be related to my new toothpaste I use which contains Baking Soda, I heard that may damage lips. Should I visit a dermatologist or buy new lip balm? I've tried many nivea lip balms but none have proven successful.


Thankyou!
4 Responses
Avatar universal
Bump?
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
It can be due to fixed drug eruption or hyperpigmentation skin. FDE or fixed drug eruption may fade slowly and so may take a long time to go away. Although they resolve spontaneously but an oral antihistamine (e.g., hydroxyzine) and a topical corticosteroid may be needed.
I would suggest you to consult a dermatologist and get these possibilities evaluated. Treatment depends on the confirmation of diagnosis. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Avatar universal
I'm currently using Blistex Relief Cream as I heard it may help. Anything at this point! I shall try and visit a dermatologist soon. I don't think its an FDE as I'm not one to take many types of drugs.

Thank you for replying!
Avatar universal
Bump?
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions